MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when the surgeon used stent-assisted coil to treat aneurysm in the posterior communicating artery segment, he used an apb-1.5-3 coil to finish.When the alternate detachment method was used for detachment, when the microcatheter was withdrawn, the surgeon felt obvious resistance and found that the coil body moved with the push rod, but the distance between the microcatheter and the coil was already far, and no adhesion of the developing wire was found.The surgeon suspected that the coil was stretched and the anti-stretching wire had not been separated from the push rod.There was coil separation/break/premature detachment.The coil was implanted at the intended location.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician had attempted to detach the coil.The physician attempted to detach the coil with the instant detacher (b)(4) times.The physician attempted to detach the coil using the manual method 2 times.No instant detachers were used.The physician rotated the delivery pusher during procedure.There was non-detachment.The physician did not try to detach with another instant detacher.There was a manual attempt at detachment via hypotube.The manual method was attempted two times.There was no issue with the instant detacher.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, ruptured posterior communicating artery aneurysm with a max diameter of 6mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.It was reported they had detachment difficulty, the spring coil body and the push rod were not separated.The coil did not prematurely separate from the delivery wire.Part of the coil did not fracture and separate from the rest.There was no catheter resistance.The coil did not come out of the introducer sheath smoothly.The coil was not removed.The catheter was an echelon 10.There were more than 5 detachment attempts made.There was no kink/damage observed on the pushwire.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20527647
Report Number9617601-2024-00258
Device Sequence Number13054267
Product Code KRD
UDI-Device Identifier00763000313838
UDI-Public00763000313838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number228571923
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/20/2024
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale